Maximum-principle-satisfying space-time conservation element and solution element scheme applied to compressible multifluids

Hua Shen, Chih Yung Wen, Matteo Parsani, Chi Wang Shu

Research output: Journal article publicationJournal articleAcademic researchpeer-review

20 Citations (Scopus)

Abstract

A maximum-principle-satisfying space-time conservation element and solution element (CE/SE) scheme is constructed to solve a reduced five-equation model coupled with the stiffened equation of state for compressible multifluids. We first derive a sufficient condition for CE/SE schemes to satisfy maximum-principle when solving a general conservation law. And then we introduce a slope limiter to ensure the sufficient condition which is applicative for both central and upwind CE/SE schemes. Finally, we implement the upwind maximum-principle-satisfying CE/SE scheme to solve the volume-fraction-based five-equation model for compressible multifluids. Several numerical examples are carried out to carefully examine the accuracy, efficiency, conservativeness and maximum-principle-satisfying property of the proposed approach.

Original languageEnglish
Pages (from-to)668-692
Number of pages25
JournalJournal of Computational Physics
Volume330
DOIs
Publication statusPublished - 1 Feb 2017

Keywords

  • Compressible multifluids
  • Five-equation model
  • Maximum-principle-satisfying scheme
  • Space-time conservation element and solution element (CE/SE) method
  • Upwind scheme

ASJC Scopus subject areas

  • Numerical Analysis
  • Modelling and Simulation
  • Physics and Astronomy (miscellaneous)
  • Physics and Astronomy(all)
  • Computer Science Applications
  • Computational Mathematics
  • Applied Mathematics

Cite this